The Annals of Statistics

A Bayesian Bootstrap for Censored Data

Albert Y. Lo

Full-text: Open access

Abstract

A Bayesian bootstrap for a censored data model is introduced. Its small sample distributional properties are discussed and found to be similar to Efron's bootstrap for censored data. In the absence of censoring, the Bayesian bootstrap for censored data reduces to Rubin's Bayesian bootstrap for complete data. A first-order large-sample theory is developed. This theory shows that both censored data bootstraps are consistent bootstraps for approximating the sampling distribution of the Kaplan-Meier estimator. It also shows that both bootstraps are consistent bootstraps for approximating a posterior distribution of the survival function with respect to each member of the class of conjugate beta-neutral process priors.

Article information

Source
Ann. Statist., Volume 21, Number 1 (1993), 100-123.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176349017

Digital Object Identifier
doi:10.1214/aos/1176349017

Mathematical Reviews number (MathSciNet)
MR1212168

Zentralblatt MATH identifier
0787.62048

JSTOR
links.jstor.org

Subjects
Primary: 62G09: Resampling methods
Secondary: 62G20: Asymptotic properties 62G99: None of the above, but in this section

Keywords
Censored data Bayesian bootstrap methods beta-neutral prior and posteriors distributions Kaplan-Meier estimator Bayesian Kaplan-Meier function

Citation

Lo, Albert Y. A Bayesian Bootstrap for Censored Data. Ann. Statist. 21 (1993), no. 1, 100--123. doi:10.1214/aos/1176349017. https://projecteuclid.org/euclid.aos/1176349017


Export citation